Alert archive / Louisiana / Tornado Warnings in 2008

Tornado Warning 77, NWS Shreveport, LA

December 9, 2008Caldwell Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Dec 9, 2008, 3:08 PM CST for Caldwell Parish, Winn Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 9, 2008, 3:08 PM CST (21:08 UTC)
Expired
Dec 9, 2008, 3:45 PM CST
In force
37 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Caldwell Parish, LA, Winn Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 9, 9:32 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1607 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 282 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1607 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
282 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
2.5
Supercell composite
13.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 092108
TORSHV
LAC021-127-092145-
/O.NEW.KSHV.TO.W.0077.081209T2108Z-081209T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
308 PM CST TUE DEC 9 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  WINN PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF WINNFIELD...

* UNTIL 345 PM CST

* AT 306 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  WINNFIELD...MOVING NORTHEAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  JOYCE...MENEFEE AND 6 MILES SOUTHEAST OF TANNEHILL BY 315 PM CST...
  RINGWOOD AND HUDSON BY 320 PM CST...
  SIKES...NEW HOPE...6 MILES SOUTHEAST OF GAARS MILL AND 6 MILES
  NORTHWEST OF HICKORY VALLEY BY 330 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3180 9245 3181 9261 3172 9262 3173 9283
      3216 9275 3215 9218
TIME...MOT...LOC 2108Z 215DEG 40KT 3189 9264

$$

18

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 9, 11:31 AM CST, 3 hours 37 minutes earlier.

Area forecast discussion, Dec 9, 11:31 AM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1131 AM CST TUE DEC 9 2008

.DISCUSSION...
UPDATED ZONES AGAIN TO DROP EXPIRED WATCH 944. ADJUSTED POPS UP A
LITTLE IN PORTIONS OF EAST TEXAS TO ACCOUNT FOR CURRENT TREND OF
INCREASING COVERAGE. NO OTHER CHANGES AT THIS TIME.

&&

.AVIATION...
SCT CONVECTION ACROSS SE HALF OF CWA. COVERAGE MORE NUMEROUS
WITH NEXT WAVE OF ACTIVITY FURTHER TO THE NORTH AND WEST. GUSTY
WINDS TO NEAR 35 MPH MOVD ACROSS SHV SITE....EXPECTED EASTWARD ALONG
GENERAL I-20 CORRIDOR. SHOWERS TAPER OFF NORTH OF I-30. STRONG COLD
FRONT STILL LOCATED TO THE NW OF CWA. A BRIEF PERIOD OF CLEARING AHEAD
OF FRONT NOTED...WITH SHARP WIND SHIFT AND IFR/LOW VFR SOLID CLOUD
BANK WITH FROPA. DEEP MOISTURE ON 12Z SOUNDING TO 700 MB SUGGEST
CLOUDS IN PLACE THRU MOST OF WARM SECTOR. LOW LVL JET 60KTS SUGGEST
WINDS MIX TO SFC THIS AFTN./VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  38  42  31  51 /  80  30  20  10   0
MLU  71  43  50  32  46 / 100  60  20  30  20
DEQ  63  31  40  26  52 /  50  30  10   0   0
TXK  68  35  39  30  53 /  60  30  10  10   0
ELD  70  39  45  30  49 /  90  50  20  20  20
TYR  67  34  39  30  56 /  50  20  10  10   0
GGG  70  35  40  29  54 /  60  20  10  10   0
LFK  74  37  45  29  52 /  70  30  30  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 4 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

14/07
Hazardous weather outlook, Dec 9, 12:00 PM CST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST TUE DEC 9 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST TUE DEC 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS...NORTHEAST TEXAS...AND FOR NORTHWEST AND NORTH CENTRAL
LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE
ACROSS THE FOUR STATE REGION TODAY...ENDING FROM WEST TO
EAST TONIGHT. SOME OF THE THUNDERSTORMS WILL BECOME SEVERE...
PRODUCING LARGE HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING.
A FEW STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE TORNADOES.
IN ADDITION...LOCALLY HEAVY RAINFALL THROUGHOUT THE AFTERNOON
COULD LEAD TO FLASH FLOODING...ESPECIALLY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT OFFICIALS WILL BE NEEDED TODAY AND TONIGHT.

In the hours before

Special weather statement, Dec 9, 12:09 PM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1209 PM CST TUE DEC 9 2008

ARZ073-LAZ005-006-014-091900-
LINCOLN-OUACHITA-UNION-
1209 PM CST TUE DEC 9 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 100 PM CST...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN SOUTH CENTRAL ARKANSAS...
     UNION...
IN NORTH CENTRAL LOUISIANA...
     UNION...LINCOLN AND OUACHITA...

INCLUDING THE FOLLOWING LOCATIONS...
     HUTTIG...LAPILE...LAWSON...STRONG...URBANA...BERNICE AND
     FARMERVILLE...

AT 1206 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS STRETCHING FROM EASTERN UNION COUNTY
ARKANSAS...TO NORTHERN LINCOLN PARISH IN LOUISIANA...MOVING NORTHEAST
AT 45 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. IF
THIS LINE OF STORMS INTENSIFIES FURTHER...A SEVERE THUNDERSTORM
WARNING MAY BE ISSUED.

LAT...LON 3272 9206 3261 9276 3276 9273 3276 9272
      3309 9268 3330 9245 3328 9239 3330 9233
      3327 9230 3327 9222 3321 9220 3322 9217
      3317 9215 3316 9209 3310 9212 3302 9206
      3286 9207 3274 9204
TIME...MOT...LOC 1809Z 241DEG 40KT 3294 9258

18
Local storm report, Dec 9, 12:53 PM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1253 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND DMG     4 NW JENA               31.73N 92.17W
12/09/2008                   LA SALLE           LA   LAW ENFORCEMENT

            ALONG HWY 127...TRAILERS DAMAGED IN SUMMERFIELD.

&&

STEVENS
Local storm report, Dec 9, 12:55 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1255 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     TSTM WND DMG     4 W DIXIE INN           32.59N 93.40W
12/09/2008                   WEBSTER            LA   LAW ENFORCEMENT

            DAMAGE REPORTED ON GOODWILLE RD, SAVANNA LN AND FULLER
            ROAD. AROUND 30 TREES DOWN AND SEVERAL HOMES DAMAGED.SOME
            HOMES HAVE ROOF DAMAGE.

&&

STEVENS
Special weather statement, Dec 9, 12:58 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1258 PM CST TUE DEC 9 2008

LAZ005-006-014-092000-
LINCOLN-OUACHITA-UNION-
1258 PM CST TUE DEC 9 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 200 PM CST...FOR THE FOLLOWING
PARISHES...

IN NORTH CENTRAL LOUISIANA...
     UNION...LINCOLN AND OUACHITA...

INCLUDING THE FOLLOWING LOCATIONS...
     CLAIBORNE...FARMERVILLE...RUSTON...STERLINGTON AND WEST
     MONROE...

AT 1254 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS STRETCHING FROM CENTRAL UNION PARISH...
INTO EASTERN LINCOLN PARISH...MOVING EAST NORTHEAST AT 30 MPH.

SMALL HAIL...WINDS 40 TO 50 MPH...AND EXTENDED PERIODS OF HEAVY RAIN
ARE EXPECTED WITH THIS LINE OF STORMS. IF THESE STORMS INTENSIFY
FURTHER...A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED.

LAT...LON 3251 9211 3250 9268 3301 9243 3300 9206
      3298 9207 3294 9205 3292 9207 3286 9207
      3280 9204 3274 9204 3273 9206 3271 9204
      3272 9200
TIME...MOT...LOC 1858Z 238DEG 27KT 3274 9246

18
Special weather statement, Dec 9, 1:34 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
134 PM CST TUE DEC 9 2008

LAZ018-019-092030-
NATCHITOCHES-WINN-
134 PM CST TUE DEC 9 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 230 PM CST...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
     WINN...

INCLUDING THE FOLLOWING LOCATIONS...
     CAMPTI AND NATCHITOCHES...

AT 132 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NATCHITOCHES...MOVING NORTHEAST AT 45 MPH. RADAR
INDICATES WEAK TO MODERATE ROTATION ASSOCIATED WITH THIS STORM.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IF THIS
STORM INTENSIFIES FURTHER...A WARNING MAY BE REQUIRED.

LAT...LON 3206 9302 3195 9281 3172 9308 3180 9319
TIME...MOT...LOC 1934Z 216DEG 38KT 3178 9311

18
Special weather statement, Dec 9, 2:22 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
222 PM CST TUE DEC 9 2008

LAZ013-092045-
JACKSON-
222 PM CST TUE DEC 9 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 245 PM CST...FOR THE FOLLOWING
PARISH...

IN NORTH CENTRAL LOUISIANA...
     JACKSON...

INCLUDING THE FOLLOWING LOCATIONS...
     CHATHAM...EROS AND INDIAN VILLAGE...

AT 219 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES EAST OF JONESBORO...MOVING NORTHEAST AT
35 MPH.

SMALL HAIL...WINDS AROUND 50 MPH...AND VERY HEAVY RAIN ARE EXPECTED WITH
THIS STORM. IF THIS STORM INTENSIFIES FURTHER...A SEVERE THUNDERSTORM
WARNING MAY BE REQUIRED.

LAT...LON 3216 9231 3215 9236 3215 9263 3216 9264
      3249 9241 3248 9241 3241 9241 3232 9230
TIME...MOT...LOC 2022Z 223DEG 32KT 3220 9247

18

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 4:35 AM CSTTornado WarningSHVCaddo, De Soto25 min
Dec 9, 4:59 AM CSTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto46 min
Dec 9, 5:04 AM CSTTornado WarningSHVBossier, Caddo, De Soto, Webster41 min
Dec 9, 5:51 AM CSTTornado WarningSHVDe Soto, Red River39 min
Dec 9, 6:19 AM CSTTornado WarningSHVBienville, Bossier, De Soto, Red River, Webster56 min
Dec 9, 9:18 AM CSTSpecial Weather StatementSHVBossier, Caddo42 min
Dec 9, 9:28 AM CSTSevere Thunderstorm WarningSHVCaldwell, Winn32 min
Dec 9, 10:27 AM CSTSpecial Weather StatementSHVBossier, Claiborne, Webster63 min
Dec 9, 11:08 AM CSTSevere Thunderstorm WarningSHVGrant, LaSalle37 min
Dec 9, 11:20 AM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union, Webster40 min
Dec 9, 11:33 AM CSTTornado WarningSHVGrant, LaSalle42 min
Dec 9, 12:09 PM CSTSpecial Weather StatementSHVUnion51 min
Dec 9, 12:17 PM CSTTornado WarningSHVCaldwell, LaSalle28 min
Dec 9, 12:19 PM CSTTornado WarningSHVNatchitoches, Sabine41 min
Dec 9, 12:45 PM CSTTornado WarningSHVCaldwell, LaSalle30 min
Dec 9, 12:58 PM CSTSpecial Weather StatementSHVUnion62 min
Dec 9, 1:19 PM CSTTornado WarningSHVNatchitoches, Sabine41 min
Dec 9, 1:34 PM CSTSpecial Weather StatementSHVNatchitoches56 min
Dec 9, 1:40 PM CSTTornado WarningSHVNatchitoches, Winn35 min
Dec 9, 1:57 PM CSTTornado WarningSHVGrant, Natchitoches, Winn36 min
Dec 9, 2:22 PM CSTSpecial Weather StatementSHVJackson23 min
Dec 9, 2:27 PM CSTSevere Thunderstorm WarningSHVNatchitoches, Winn20 min
Dec 9, 3:45 PM CSTSevere Thunderstorm WarningSHVCaldwell, Grant, Jackson, LaSalle, Winn30 min
Dec 9, 4:20 PM CSTSpecial Weather StatementSHVCaldwell, Grant, LaSalle55 min
Dec 9, 5:34 PM CSTAreal Flood AdvisorySHVOuachita56 min

Nearby

Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.